MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the trochanteric fixation nail advanced (tfna) nail broke postoperatively.The broken nail was removed on (b)(6) 2020.No further information is provided.Concomitant device reported: unknown tfna helical blade (part#: unknown, lot#: unknown, quantity: 1); unknown locking screw (part#: unknown, lot#: unknown, quantity: 1).This report is for one (1) 11mm/130 deg ti cann tfna 380mm/left - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned.A photo-investigation was performed on the images.The x-ray image indicated the nail broke at the head element hole.No additional issues were observed.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot manufacturing location: monument, manufacturing date: oct 28, 2016, expiration date: sep 30, 2026, part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile, lot number: h220012 (sterile), lot quantity: (b)(4).One piece was scrapped in cell at op #160, qa final inspect, for an unacceptable surface finish.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process/inspect dimensional/final (b)(4) met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection (b)(4) met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn (b)(6) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l027993, lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h089440, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(4) rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 12-may-2016 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h186849, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, (b(4) rev d met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h210695, lot quantity: (b)(4).Certificate of analysis supplied by metalwerks pmb inc.Dated sep 19, 2016 was reviewed and determined to be conforming.Lot summary report dated oct 12, 2016 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review nov 13, 2020: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10971828
Report Number2939274-2020-05506
Device Sequence Number546325
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot NumberH220012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/12/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;